Acute rhabdomyolysis associated with ofloxacin/levofloxacin therapy

Shu Hwa Hsiao, Chia Ming Chang, Chao Jung Tsao, Yu Yun J. Lee, May Ying Hsu, Ta Jen Wu

研究成果: Article同行評審

38 引文 斯高帕斯(Scopus)

摘要

OBJECTIVE: To report a case of ofloxacin/levofloxacin-induced rhabdomyolysis and to compare other reported cases from the literature. CASE SUMMARY: A 19-year-old male patient developed ofloxacin/levofloxacin-induced rhabdomyolysis during admission for periorbital cellulitis. Symptoms of myalgia, weakness, and swelling of the arms developed after 3 days of treatment with ofloxacin 800 mg/day. Laboratory analysis confirmed the presence of urine myoglobin (381.2 μg/L) and a marked increase in serum myoglobin (590.8 μg/L), along with marked elevations in serum creatine kinase (up to 16 546 IU/L). DISCUSSION: In addition to ruling out other possible etiologic factors one by one, we assessed the probability of ofloxacin/ levofloxacin-induced rhabdomyolysis by observing the close time relationship between drug administration and the development of symptoms/signs, as well as the close time relationship between drug withdrawal and the disappearance of symptoms/signs. An objective causality assessment by use of the Naranjo probability scale revealed that the adverse drug reaction was probable. CONCLUSIONS: Although ofloxacin/levofloxacin-induced rhabdomyolysis appears to be rare, patients with muscle pain, swelling, or weakness during therapy should be closely monitored for this adverse effect.

原文English
頁(從 - 到)146-149
頁數4
期刊Annals of Pharmacotherapy
39
發行號1
DOIs
出版狀態Published - 2005 1月

All Science Journal Classification (ASJC) codes

  • 藥學(醫學)

指紋

深入研究「Acute rhabdomyolysis associated with ofloxacin/levofloxacin therapy」主題。共同形成了獨特的指紋。

引用此